Alert archive / Idaho / Special Weather Statements in 2011

Special Weather Statement, NWS Pocatello, ID

August 3, 2011Butte County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 3, 2011, 2:32 PM MDT for Butte County, Idaho. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2011, 2:32 PM MDT (20:32 UTC)
Expired
Aug 3, 2011, 3:15 PM MDT
In force
43 min
Issued by
NWS Pocatello, ID

County Butte County, ID

The radar

The Pocatello radar (KSFX), 97 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 2:43 PM MDTHAIL 0.52 Ese Darlington, IDHEAVY RAIN AND 0.5 INCH HAIL WITH A SLOW MOVING THUNDERSTORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
2759 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WWUS85 KPIH 032032
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
232 PM MDT WED AUG 3 2011

IDZ032-032115-
BUTTE ID-CUSTER ID-
232 PM MDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
  CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO

UNTIL 315 PM MDT

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DARLINGTON..MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  DARLINGTON...

LAT...LON 4395 11320 4370 11317 4371 11352 4389 11355
TIME...MOT...LOC 2032Z 257DEG 5KT 4381 11341

$$

VALLE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:30 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 3, 1:30 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
130 PM MDT WED AUG 3 2011

.DISCUSSION...

SHOWERS ARE BEGINNING TO DEVELOP AS OF 19Z OVER THE MOUNTAINS AND
HIGHLANDS. THIS IS IN RESPONSE TO AFTERNOON HEATING COMBINED WITH
HIGH MOISTURE. EXPECT CONVECTION TO REMAIN CONFINED TO THE
MOUNTAINS AND HIGHLANDS TODAY. MODELS SHOW NO SHORTWAVES MOVING
THROUGH THE REGION TO AID IN DEVELOPMENT IN THE SNAKE PLAIN.

BETTER CHANCES FOR STORMS EXIST FOR THURSDAY AS A SHORTWAVE IS
EJECTED FROM UPPER TROUGH THAT IS DIGGING INTO THE WEST COAST.
THIS SHOULD PRODUCE SCATTERED TO NUMEROUS STORMS IN THE CENTRAL
MOUNTAINS AND SCATTERED STORMS ELSEWHERE. SMALL HAIL AND GUSTY
WINDS ARE POSSIBLE WITH SOME OF THESE STORMS ALONG WITH AN
ISOLATED SEVERE THREAT...PER THE SPC DAY 2 OUTLOOK. SOME OF THESE
STORMS COULD LINGER THROUGH THURSDAY NIGHT AND INTO FRIDAY AS
DRIER AIR GRADUALLY WORKS INTO THE REGION BEHIND THE SHORTWAVE.

NO SIGNIFICANT CHANGES MADE TO THE FORECAST FOR THE WEEKEND INTO
EARLY NEXT WEEK. DRIER AIR OVER THE REGION SHOULD KEEP ANY
THUNDERSTORM CHANCES LIMITED TO THE MOUNTAINS AND HIGHLANDS. ANY
STORMS THAT WOULD DEVELOP ARE LIKELY TO BE ISOLATED.

VALLE

&&

.AVIATION...LOOK FOR ISOLATED THUNDERSTORMS ACROSS THE SNAKE RIVER
PLAIN TODAY WITH SCATTERED THUNDERSTORMS ACROSS HIGHER TERRAIN.
EXPECT VFR CONDITIONS EXCEPT FOR BRIEF PERIODS OF THUNDERSTORMS ON
STATION. KSUN AND KBYI HAVE THE BEST CHANCES FOR THUNDERSTORMS LATE
THIS AFTERNOON INTO EARLY EVENING. LOOK FOR GUSTY AND ERRATIC WINDS
IN AROUND THUNDERSTORMS.  EXPECT GOOD CHANCES OF WIDESPREAD SHOWERS
AND THUNDERSTORMS BY EARLY TOMORROW AFTERNOON ACROSS THE AREA WITH A
WEAK SYSTEM MOVING THROUGH TOMORROW AFTERNOON. WYATT

&&

.FIRE WEATHER...LOOK FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON
THROUGH THE EARLY EVENING THROUGH THE END OF THE WEEK. THURSDAY IS
THE BEST CHANCE OF THUNDERSTORMS WITH A WEAK FRONT MOVING THROUGH.
LOOK FOR A DRYING TREND OVER THE WEEKEND INTO NEXT WEEK. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 3, 4:00 AM MDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT WED AUG 3 2011

IDZ017>025-031-032-041200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THURSDAY
AFTERNOON AND THURSDAY NIGHT WILL HAVE THE BEST CHANCE FOR
THUNDERSTORM DEVELOPMENT DURING THIS PERIOD WITH A CHANCE OF
SHOWERS AND A SLIGHT CHANCE FOR THUNDERSTORMS. THE RISK OF
THUNDERSTORMS DIMINISHES THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

In the hours before

Special weather statement, Aug 3, 1:15 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
115 PM MDT WED AUG 3 2011

IDZ032-031945-
CUSTER ID-
115 PM MDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO

UNTIL 145 PM MDT

AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MACKAY..MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   MACKAY...

LAT...LON 4410 11351 4406 11346 4391 11345 4388 11346
      4386 11343 4380 11364 4385 11368 4386 11368
      4389 11373
TIME...MOT...LOC 1915Z 228DEG 10KT 4389 11361

VALLE
Special weather statement, Aug 3, 2:32 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
232 PM MDT WED AUG 3 2011

IDZ032-032115-
BUTTE ID-CUSTER ID-
232 PM MDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
  CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO

UNTIL 315 PM MDT

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DARLINGTON..MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  DARLINGTON...

LAT...LON 4395 11320 4370 11317 4371 11352 4389 11355
TIME...MOT...LOC 2032Z 257DEG 5KT 4381 11341

VALLE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:15 PM MDTSpecial Weather StatementPIHButte30 min
Aug 3, 2:42 PM MDTAreal Flood AdvisoryPIHButte, Custer3 hr
Aug 3, 3:06 PM MDTSpecial Weather StatementPIHBlaine39 min
Aug 3, 5:38 PM MDTAreal Flood AdvisoryPIHOneida108 min

Nearby

Special Weather Statements in Idaho, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.